Alert archive / Washington / Winter Storm Warnings in 2011
Winter Storm Warning 9, NWS Seattle, WA
NWS Seattle, WA issued this winter storm warning at Nov 11, 2011, 10:49 AM PST. It was in force for 10 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Nov 11, 2011, 10:49 AM PST (18:49 UTC)
- Expired
- Nov 11, 2011, 8:50 PM PST
- In force
- 10 hr
- Issued by
- NWS Seattle, WA
The text
As transmitted, in the capitals the NWS used until 2016.
697 WWUS46 KSEW 111849 WSWSEW URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE SEATTLE WA 1049 AM PST FRI NOV 11 2011 WAZ518-120300- /O.UPG.KSEW.WW.Y.0030.000000T0000Z-111112T0500Z/ /O.NEW.KSEW.WS.W.0009.111111T1849Z-111112T0500Z/ WEST SLOPES NORTHERN CASCADES AND PASSES- 1049 AM PST FRI NOV 11 2011 ...WINTER STORM WARNING IN EFFECT ABOVE 2500 FEET UNTIL 9 PM PST THIS EVENING... THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A WINTER STORM WARNING...WHICH IS IN EFFECT UNTIL 9 PM PST TONIGHT. THIS WARNING REPLACES THE WINTER WEATHER ADVISORY FOR SNOW THAT WAS PREVIOUSLY IN EFFECT. * AFFECTED LOCATION...MOUNT BAKER. * ACCUMULATIONS...8 TO 14 INCHES TOTAL OF NEW SNOW IS LIKELY BEFORE THE STORM ENDS. * WIND...GUSTING FROM THE WEST AT 45 TO 55 MPH AT TIMES TODAY... ESPECIALLY ACROSS THE EXPOSED RIDGES. * SNOW LEVEL...NEAR 3500 FEET...FALLING TO NEAR 2000 FEET BY LATE TODAY. * TIMING...PERIODS OF HEAVY SNOW WILL CONTINUE THIS MORNING BEFORE TAPERING OFF TO SHOWERS THIS AFTERNOON. * IMPACTS...ANTICIPATE HAZARDOUS WINTER DRIVING CONDITIONS. THE GUSTY WINDS WILL ALSO MAKE IT FEEL MUCH COLDER THAN THE ACTUAL TEMPERATURE...THUS DRESS ACCORDINGLY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WARNING MEANS SEVERE WINTER WEATHER IS OCCURRING OR IMMINENT. THOSE PLANNING TRAVEL IN THE WARNED AREA SHOULD BE PREPARED FOR HAZARDOUS WINTER DRIVING CONDITIONS AND PLAN ACCORDINGLY. && $$ WAZ513-519-120300- /O.CON.KSEW.WW.Y.0030.000000T0000Z-111112T0500Z/ OLYMPICS-WEST SLOPES CENTRAL CASCADES AND PASSES- 1049 AM PST FRI NOV 11 2011 ...WINTER WEATHER ADVISORY FOR SNOW REMAINS IN EFFECT ABOVE 2500 FEET UNTIL 9 PM PST THIS EVENING... * SOME AFFECTED LOCATIONS...STEVENS PASS...SNOQUALMIE PASS...AND PARADISE. * ACCUMULATIONS...6 TO 11 INCHES OF NEW SNOW IS LIKELY BY THE TIME THE STORM ENDS. * WIND...GUSTY WEST WINDS OF 25 TO 35 MPH WILL DEVELOP IN THE PASSES AFTER NOON. * SNOW LEVEL...FALLING TO NEAR 3000 FEET THIS AFTERNOON. * TIMING...SNOW WILL OVERSPREAD THE AREA THIS MORNING AND BECOME LOCALLY HEAVY AT TIMES...ESPECIALLY ABOVE 4000 FEET. EXPECT THE STEADY SNOW TO BECOME SHOWERY LATE TODAY OR EARLY THIS EVENING. * IMPACTS...TRAVEL WILL LIKELY BECOME DIFFICULT AT TIMES IN THE PASSES. THOSE PLANNING TRAVEL THROUGH SNOQUALMIE AND STEVENS PASS SHOULD EXPECT WINTRY DRIVING CONDITIONS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR SLIPPERY ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. && $$ WWW.WEATHER.GOV
2 follow-up statements
962 WWUS46 KSEW 120100 WSWSEW URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE SEATTLE WA 500 PM PST FRI NOV 11 2011 WAZ513-120200- /O.CAN.KSEW.WW.Y.0030.000000T0000Z-111112T0500Z/ OLYMPICS- 500 PM PST FRI NOV 11 2011 ...WINTER WEATHER ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN SEATTLE HAS CANCELLED THE WINTER WEATHER ADVISORY. THE LOCALLY HEAVY SNOW THAT OCCURRED EARLIER TAPERED OFF TO SCATTERED SHOWERS THIS AFTERNOON. NO ADDITIONAL SIGNIFICANT SNOWFALL IS EXPECTED THROUGH TONIGHT. HURRICANE RIDGE RECEIVED ABOUT 9 INCHES OF NEW SNOW FROM THE STORM THAT IMPACTED THE AREA TODAY. $$ WAZ518-120500- /O.CON.KSEW.WS.W.0009.000000T0000Z-111112T0500Z/ WEST SLOPES NORTHERN CASCADES AND PASSES- 500 PM PST FRI NOV 11 2011 ...WINTER STORM WARNING FOR SNOW REMAINS IN EFFECT ABOVE 2500 FEET UNTIL 9 PM PST THIS EVENING... * AFFECTED LOCATION...MOUNT BAKER. * ACCUMULATIONS...AN ADDITIONAL 2 TO 5 INCHES NEW SNOW IS LIKELY BY EARLY SATURDAY MORNING...WITH THE HEAVIEST SNOW OCCURRING IN SNOHOMISH COUNTY. * SNOW LEVEL...WILL FALL TO NEAR 1500 FEET OVERNIGHT. * TIMING...THE SNOW WILL PERSIST OVERNIGHT BUT WILL BECOME LIGHT BY LATE TONIGHT ACROSS THE ENTIRE AREA. * IMPACTS...ANTICIPATE HAZARDOUS WINTER DRIVING CONDITIONS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WARNING MEANS SEVERE WINTER WEATHER IS OCCURRING OR IMMINENT. THOSE PLANNING TRAVEL IN THE WARNED AREA SHOULD BE PREPARED FOR HAZARDOUS WINTER DRIVING CONDITIONS AND PLAN ACCORDINGLY. && $$ WAZ519-120500- /O.CON.KSEW.WW.Y.0030.000000T0000Z-111112T0500Z/ WEST SLOPES CENTRAL CASCADES AND PASSES- 500 PM PST FRI NOV 11 2011 ...WINTER WEATHER ADVISORY FOR SNOW REMAINS IN EFFECT ABOVE 2500 FEET UNTIL 9 PM PST THIS EVENING... * SOME AFFECTED LOCATIONS...STEVENS PASS...SNOQUALMIE PASS...AND PARADISE. * ACCUMULATIONS...2 TO 5 INCHES OF NEW SNOW IS LIKELY BY EARLY SATURDAY...BRINGING THE STORM TOTAL TO 6 TO 11 INCHES. * SNOW LEVEL...FALLING TO 1500 TO 2000 FEET OVERNIGHT. * TIMING...THE SNOW WILL PERSIST OVERNIGHT BUT WILL BECOME LIGHT BY MIDNIGHT ACROSS THE ENTIRE AREA. * IMPACTS...TRAVEL WILL BE DIFFICULT AT TIMES IN THE PASSES. THOSE PLANNING TRAVEL THROUGH SNOQUALMIE AND STEVENS PASS SHOULD BE PREPARED FOR WINTRY DRIVING CONDITIONS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR SLIPPERY ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. && $$ WWW.WEATHER.GOV
943 WWUS46 KSEW 120450 WSWSEW URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE SEATTLE WA 850 PM PST FRI NOV 11 2011 WAZ518-121200- /O.CAN.KSEW.WS.W.0009.000000T0000Z-111112T0500Z/ /O.EXB.KSEW.WW.Y.0030.000000T0000Z-111112T1200Z/ WEST SLOPES NORTHERN CASCADES AND PASSES- 850 PM PST FRI NOV 11 2011 ...WINTER WEATHER ADVISORY IN EFFECT UNTIL 4 AM PST SATURDAY... ...WINTER STORM WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A WINTER WEATHER ADVISORY FOR SNOW...WHICH IS IN EFFECT UNTIL 4 AM PST SATURDAY. THE WINTER STORM WARNING HAS BEEN CANCELLED. * ADDITIONAL ACCUMULATIONS...2 TO 4 INCHES OF NEW SNOW IS LIKELY BY EARLY SATURDAY...BRINGING THE STORM TOTAL TO 4 TO 12 INCHES. * SNOW LEVEL...1500 FEET. * TIMING...OCCASIONAL SNOW SHOWERS OVERNIGHT. * IMPACTS...TRAVEL WILL BE DIFFICULT AT TIMES IN THE PASSES. THOSE PLANNING TRAVEL SHOULD BE PREPARED FOR WINTRY DRIVING CONDITIONS. A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR SLIPPERY ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SNOW...SLEET...OR FREEZING RAIN WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR SLIPPERY ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. && $$ WAZ519-121200- /O.EXT.KSEW.WW.Y.0030.000000T0000Z-111112T1200Z/ WEST SLOPES CENTRAL CASCADES AND PASSES- 850 PM PST FRI NOV 11 2011 ...WINTER WEATHER ADVISORY IN EFFECT UNTIL 4 AM PST SATURDAY... THE NATIONAL WEATHER SERVICE IN SEATTLE HAS EXTENDED THE WINTER WEATHER ADVISORY FOR SNOW AND IT IS IN EFFECT UNTIL 4 AM PST SATURDAY. * ADDITIONAL ACCUMULATIONS...2 TO 4 INCHES OF NEW SNOW IS LIKELY BY EARLY SATURDAY...BRINGING THE STORM TOTAL TO 4 TO 12 INCHES. * SNOW LEVEL...1500 FEET. * TIMING...OCCASIONAL SNOW SHOWERS OVERNIGHT. * IMPACTS...TRAVEL WILL BE DIFFICULT AT TIMES IN THE PASSES. THOSE PLANNING TRAVEL SHOULD BE PREPARED FOR WINTRY DRIVING CONDITIONS. A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR SLIPPERY ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SNOW...SLEET...OR FREEZING RAIN WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR SLIPPERY ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. && $$
What forecasters said that day
The local office's own words before this winter storm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Seattle, WA wrote its last area forecast discussion before this winter storm warning went out at Nov 11, 9:46 AM PST, 1 hour 3 minutes earlier.
Area forecast discussion, Nov 11, 9:46 AM PST, 1 hour 3 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SEATTLE WA
946 AM PST FRI NOV 11 2011
.SYNOPSIS...A STRONG COLD FRONT WILL SWEEP ACROSS THE AREA BY EARLY
AFTERNOON. EXPECT WET AND BLUSTERY CONDITIONS WITH THIS SYSTEM. LOOK
FOR ANOTHER SYSTEM TO IMPACT THE REGION ON SATURDAY. THE WEATHER
WILL BE MORE SETTLED ON SUNDAY.
&&
.SHORT TERM...
PRECIP...LOCALLY HEAVY...HAS OVERSPREAD ABOUT THE NW THIRD OF THE
CWA AT THIS TIME. THE MODELS INDICATED THAT PARTS OF THE PUGET SOUND
REGION WILL STAY IN THE RAIN SHADOW TIL THE CDFNT SWEEPS THROUGH OR
ABOUT NOON. THE CDFNT...BASED ON SATELLITE IMAGERY AND SFC
ANALYSES...APPEARED TO BE OVER THE FAR N COAST AT THIS TIME.
THE UPPER LOW CONTINUED TO MOVE RAPIDLY S ALONG THE BRITISH COLUMBIA
COAST. THIS SYSTEM WAS QUITE STRONG AS EVIDENCED BY THE DARKENING
SIGNATURE ON THE WATER VAPOR SATELLITE IMAGERY AND WAS BEING AIDED
BY A 165-KT JET. THE MAIN IMPACTS THIS SYSTEM WILL HAVE ON OUR
WEATHER WILL BE GUSTY WINDS AND LOCALLY HEAVY SNOW IN THE MOUNTAINS.
IN SOME PLACES...THE PRECIP RATES HAVE BEEN ABOUT A TENTH TO TWO
TENTHS OF AN INCH PER HOUR...WITH LOCAL AMOUNTS OF UP TO FOUR TENTHS
ON THE OLYMPIC RANGE. THE LATEST NAM AND GFS WERE INDICATING THAT
THE N CASCADES COULD RECEIVE SLIGHTLY MORE THAN A FOOT OF
SNOW...WHICH IS PLAUSIBLE CONSIDERING THAT OROGRAPHIC EFFECTS WILL
ENHANCE SNOWFALL RATES EVEN BEHIND THE FRONT. THEREFORE STRONGLY
CONSIDERING UPGRADING THE ADVISORY TO WARNING OVER THIS AREA.
CONCERNING WINDS...THE MODELS CONTINUED TO INDICATE THE STRONGEST
WINDS WILL OCCUR OVER THE ADMIRALTY INLET AREA...WHERE A HIGH WIND
WARNING IS CURRENTLY IN EFFECT.
LOOK FOR THE PRECIP TO TAPER OFF OR...IN THE CASE OF THE CASCADES...
BECOME LIGHTER TONIGHT IN THE WAKE OF THE UPPER LOW AND ASSOCIATED
CDFNT. THE UPPER LOW IS EXPECTED TO BE OVER NE WA BY LATE THIS
EVENING AND...OF COURSE...THE CDFNT WILL BE WELL E OF THE CWA BY
LATE THIS AFTERNOON. WINDS SHOULD GRADUALLY DIE DOWN THIS EVENING.
ANOTHER SYSTEM OUT OF THE GULF OF AK WILL RAPIDLY APPROACH THE PAC
NW ON SATURDAY...BRINGING MORE RAIN AND MOUNTAIN SNOW TO THE CWA BY
SATURDAY AFTERNOON. THIS SYSTEM DID NOT APPEAR AS STRONG AS THE
PRESENT ONE AND WILL TAKE A MORE SRN TRAJECTORY. THUS THE CENTRAL
CASCADES WILL PROBABLY RECEIVE THE HEAVIEST PRECIP WITH THIS SYSTEM.
EXPECT SOMEWHAT MORE SETTLED CONDITIONS ON SUNDAY...ALTHOUGH PRECIP
WILL CONTINUE IN THE CASCADES AND OLYMPICS DUE TO CONTINUED UPSLOPE
EFFECTS.
.LONG TERM FROM THE PREV DISCUSSION...
THERE IS LITTLE CHANGE IN THE WEATHER PATTERN ACROSS THE PAC NW
THROUGH MID WEEK. THE POLAR JET WILL RIDE ACROSS WESTERN WA
MAINTAINING AN ACTIVE WEATHER PATTERN. 500 MB HEIGHTS WILL REMAIN IN
THE 540S WITH SEVERAL UPPER LEVEL DISTURBANCES CLIPPING THROUGH THE
REGION. EXPECT A CONTINUATION OF COOL AND SHOWERY WEATHER WITH SNOW
LEVELS HOVERING BETWEEN 2000-3000FT. THE JET MAY DIP FARTHER SOUTH
AND INTO CA LATE IN THE WEEK AS A DEEP UPPER LEVEL LOW DESCENDS FROM
ALASKA. WILL MAINTAIN A PERSISTENCE FORECAST THAT CALLS FOR BELOW
NORMAL TEMPS AND ABOVE NORMAL PRECIPITATION. 33
&&
.HYDROLOGY...FLOODING IS UNLIKELY OVER THE NEXT 7 DAYS.
&&
.AVIATION...A STRONG COLD FRONT WILL MOVE ONSHORE TODAY. AN
ASSOCIATED UPPER TROUGH WILL MOVE OVER THE AREA LATER TODAY WITH
SOUTHWEST FLOW ALOFT BECOMING NORTHWEST LATE TODAY. MID AND LOW
LEVEL MOISTURE WILL INCREASE ACROSS THE AREA TODAY AS THE FRONT
MOVES ONSHORE AND RAIN SPREADS INLAND. AIR MASS STABLE...BECOMING
UNSTABLE BEHIND THE FRONT.
KSEA...SOUTH WIND 10-20 KNOTS THIS MORNING WILL BECOMING SOUTHWEST
15 TO 25 WITH GUSTS PERHAPS TO 35 KNOTS THIS AFTERNOON BEFORE EASING
IN THE EVENING. THERE IS A CHANCE WINDS COULD SWITCH TO NORTHWEST
FOR A FEW HOURS IN THE EVENING WITH A CONVERGENCE ZONE BUT THIS IS
RATHER UNCERTAIN AT THIS TIME. SCHNEIDER
&&
.MARINE...A STRONG FRONT WILL BRING GALES TO MOST WATERS LATER
TODAY. THERE WILL BE STRONG WEST WINDS THROUGH THE STRAIT COMBINED
WITH STRONG SOUTHERLIES THROUGH PUGET SOUND AND OVER THE NORTHERN
INLAND WATERS. WINDS WILL EASE ALL WATERS LATER TONIGHT.
THE STRONG WINDS WILL ALSO PRODUCE LARGE WAVES DOWN THE STRAIT THIS
AFTERNOON. THIS WILL COINCIDE WITH A MODERATELY HIGH TIDE TO
PRODUCE THE POSSIBILITY OF MINOR COASTAL FLOODING FOR THE ADMIRALTY
INLET AREA INCLUDING THE WEST SIDE OF WHIDBEY ISLAND.
AN ACTIVE PATTERN WILL CONTINUE THIS WEEKEND AND EARLY NEXT WEEK...
WITH ADDITIONAL FRONTAL SYSTEMS PROBABLY MOVING THROUGH AROUND
SATURDAY AND MONDAY. THESE SYSTEMS WILL PROBABLY PRODUCE WINDS IN
THE HIGH END SMALL CRAFT ADVISORY OR LOW END GALE RANGE. SCHNEIDER
&&
.SEW WATCHES/WARNINGS/ADVISORIES...
WA...HIGH WIND WARNING UNTIL 7 PM PST THIS EVENING FOR THE
ADMIRALTY INLET AREA.
WIND ADVISORIES ARE IN EFFECT FOR THE PUGET SOUND REGION...
SOUTHWEST INTERIOR...EASTERN STRAIT OF JUAN DE FUCA...SAN
JUAN COUNTY...AND WESTERN SKAGIT AND WHATCOM COUNTIES.
WINTER WEATHER ADVISORY ABOVE 2500 FT UNTIL 9 PM PST
TONIGHT FOR THE OLYMPICS AND CASCADES.
COASTAL FLOOD ADVISORY FROM 2 PM THIS AFTERNOON TO 6 PM PST
THIS EVENING FOR THE ADMIRALTY INLET AREA.
PZ...GALE WARNINGS ARE IN EFFECT FOR THE INLAND WATERS.
SMALL CRAFT ADVISORY UNTIL 6 AM PST SATURDAY FOR THE COASTAL
AND NEAR SHORE WATERS.
SMALL CRAFT ADVISORY FOR ROUGH BAR UNTIL 6 AM PST SATURDAY
FOR THE GRAYS HARBOR BAR.
&&
WWW.WEATHER.GOV/SEATTLEThe office that day
Everything else NWS Seattle, WA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 11, 3:47 AM PST | High Wind Warning | SEW | 15 hr | |
| Nov 11, 3:47 AM PST | Wind Advisory | SEW | San Juan | 15 hr |
Nearby
Winter Storm Warnings in Washington, 2011Every winter storm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.